MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Display Difficult to Read (1181); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the lcd screen of the autopulse platform (b)(6) was unreadable.No further information was provided.It is unknown when the problem occurred.However, patient use information was requested, but no additional information was provided.
 
Additional Manufacturer Narrative
The reported complaint of the lcd screen of the autopulse platform (b)(6) being unreadable was confirmed during a visual-functional inspection.The root cause of the reported complaint was the malfunctioning lcd transmissive board, likely attributed to the age of the device.The autopulse platform was manufactured in (b)(6) 2010 and is over 14 years old, well beyond its expected service life of 5 years.Visual inspection of the returned autopulse platform revealed that the top cover, front enclosure, battery compartment, bottom enclosure, and battery lock were damaged, unrelated to the reported complaint.The exterior of the top cover had hairline cracks, and its interior had broken screw bosses.There was a vertical crack going through one of the screw fittings of the front enclosure.The exterior of the battery compartment and the interior of the bottom enclosure had broken screw bosses.Also, the battery lock was twisted.The minor cracks could have resulted from wear and tear, and the twisted battery lock and broken pieces appeared to be the characteristics of harsh impacts due to user mishandling.The damaged parts must be replaced to address the issues.Review of the autopulse platform's archive data did not reveal any significant discrepancies or error messages.Upon the initial functional testing, the autopulse platform powered up without fault or error.The lcd screen was unreadable with missing pixels due to the malfunctioning lcd transmissive which was replaced with a known-good service part to resolve the issue.Subsequently, the autopulse platform successfully passed a run-in test using the large resuscitation test fixture (lrtf) for about 15 minutes.Zoll is awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for the autopulse platform with serial number (b)(6).
 
Additional Manufacturer Narrative
During servicing of the autopulse platform, it was noted that the platform's on/off power button was cut, most likely attributed to overtime use of the device (wear and tear) or mishandling.This physical damage did not affect the platform's functionality.Following service, a brake gap inspection was performed and verified the brake gap was within the specification.A load cell characterization test was performed and confirmed that both cell modules were functioning within the specification.The autopulse platform was subjected to a final run-in test using the 95% large resuscitation test fixture (lrtf) with known good test batteries until discharged without any fault or error.
 
Event or Problem Description
The customer reported that the lcd screen of the autopulse platform (sn (b)(6) ) was unreadable during routine equipment checks.No patient involvement.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19000558
Report Number3010617000-2024-00274
Device Sequence Number7591025
Product Code DRM
UDI-Device Identifier00849111000772
UDI-Public00849111000772
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-01-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown